Alert archive / Nevada / Winter Storm Warnings in 2025
Winter Storm Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Feb 11, 2025, 11:35 AM PST for Inyo County, California; Clark County, Lincoln County, Nye County, Nevada. It took effect at Feb 12, 2025, 10:00 PM PST. It was in force for 29 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 11, 2025, 11:35 AM PST (19:35 UTC)
- In effect from
- Feb 12, 2025, 10:00 PM PST
- Expired
- Feb 14, 2025, 3:19 AM PST
- In force
- 29 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 182 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 10:00 PM PST | SNOW 34 | 1 Sse South Lake, CA | Sawmill SNOTEL at 10200 feet measured an estimated 34 inches of snow from 2200 on the 12th through 0400 on the 14th. |
| Feb 12, 11:00 PM PST | SNOW 44 | 11 Sw Lone Pine, CA | Cottonwood Lakes SNOTEL at 10150 feet measured an estimated 44 inches of snow from 2300 on the 12th through 0200 on the 14th. |
| Feb 13, 12:00 AM PST | SNOW 14 | 5 Nw Mt. Charleston, NV | Bristlecone Trail SNOTEL at 8890 feet measured an estimated 14 inches of snow from 0000 to 2000. |
| Feb 13, 12:00 AM PST | SNOW 32 | 9 Wnw Round Valley, CA | Rock Creek Lakes SNOTEL at 9700 feet measured an estimated 32 inches of snow from 0000 on the 13th through 0400 on the 14th. |
| Feb 13, 1:00 AM PST | SNOW 35 | 6 Ese South Lake, CA | Big Pine Creek SNOTEL at 9800 feet measured an estimated 35 inches of snow from 0100 on the 13th through 0500 on the 14th. |
| Feb 13, 2:00 AM PST | SNOW 37 | 1 Nne South Lake, CA | South Lake SNOTEL at 9600 feet measured an estimated 37 inches of snow from 0200 on the 13th through 0500 on the 14th. |
| Feb 13, 4:00 AM PST | SNOW 21 | 1 Ese Mt. Charleston, NV | Rainbow Canyon SNOTEL at 7860 feet measured an estimated 21 inches of snow from 0400 on the 13th to 0300 on the 14th. |
| Feb 13, 10:00 AM PST | SNOW 11 | 4 Nnw Mt. Charleston, NV | Lee Canyon SNOTEL at 8626 feet measured an estimated 11 inches of snow from 1000 on the 13th to 0300 on the 14th. |
| Feb 13, 12:33 PM PST | SNOW 12 | 10 Wsw Deep Springs, CA | Due to heavy snow, State Route 168 E between Big Pine and the Nevada State Line is closed from 1233 to 1413. |
| Feb 13, 1:10 PM PST | SNOW 25 | 1 Sse Aspendell, CA | 0200-1310. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3607 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087 WWUS45 KVEF 111935 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 1135 AM PST Tue Feb 11 2025 CAZ519-521-120745- /O.UPG.KVEF.WS.A.0003.250213T0600Z-250215T0000Z/ /O.NEW.KVEF.WS.W.0003.250213T0600Z-250215T0000Z/ Eastern Sierra Slopes-White Mountains of Inyo County- Including the cities of Bristlecone Pine, Whitney Portal, Aspendell, and Westgard Pass 1135 AM PST Tue Feb 11 2025 ...WINTER STORM WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 4 PM PST FRIDAY... * WHAT...Heavy snow is possible in the higher elevations of the Eastern Sierra and White Mountains. 18 to 30 inches of snow is possible for elevations above 7000 feet, with locally higher amounts on the peaks. Winds could gust as high as 60 mph along the Sierra crest. * WHERE...White and Inyo Mountains, and Eastern Sierra Slopes. * WHEN...From 10 PM Wednesday to 4 PM PST Friday. * IMPACTS...Travel could be very difficult to impossible. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-800-427-7623 for road information. && $$ NVZ018-019-120745- /O.UPG.KVEF.WS.A.0003.250213T0600Z-250215T0000Z/ /O.NEW.KVEF.WS.W.0003.250213T0600Z-250215T0000Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon, Hayford Pk, and Mt Charleston 1135 AM PST Tue Feb 11 2025 ...WINTER STORM WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 4 PM PST FRIDAY... * WHAT...Heavy snow is possible in the Spring Mountains and Sheep Range. 12 to 24 inches of snow possible for elevations above 7000 feet, with locally higher amounts on the peaks. Winds could gust as high as 50 mph. * WHERE...Sheep Range and Spring Mountains-Red Rock Canyon. * WHEN...From 10 PM Wednesday to 4 PM PST Friday. * IMPACTS...Travel could be very difficult to impossible. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 5 1 1 for road information. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Planz
8 follow-up statements
083 WWUS45 KVEF 120800 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 1200 AM PST Wed Feb 12 2025 CAZ519-521-130000- /O.CON.KVEF.WS.W.0003.250213T0600Z-250215T0000Z/ Eastern Sierra Slopes-White Mountains of Inyo County- Including the cities of Whitney Portal, Bristlecone Pine, Westgard Pass, and Aspendell 1200 AM PST Wed Feb 12 2025 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO 4 PM PST FRIDAY... * WHAT...Heavy snow is possible in the higher elevations of the Eastern Sierra and White Mountains. 2 to 4 feet of snow is possible for elevations above 7000 feet, with locally higher amounts on the peaks. Winds could gust as high as 60 mph along the Sierra crest. * WHERE...White and Inyo Mountains, and Eastern Sierra Slopes. * WHEN...From 10 PM Wednesday to 4 PM PST Friday. * IMPACTS...Travel could be very difficult to impossible. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-800-427-7623 for road information. && $$ NVZ018-019-130000- /O.CON.KVEF.WS.W.0003.250213T0600Z-250215T0000Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including the cities of Mt Charleston, Red Rock Canyon, and Hayford Pk 1200 AM PST Wed Feb 12 2025 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO 4 PM PST FRIDAY... * WHAT...Heavy snow is possible in the Spring Mountains and Sheep Range. 12 to 24 inches of snow possible for elevations above 7000 feet, with locally higher amounts on the peaks. Winds could gust as high as 50 mph. * WHERE...Sheep Range and Spring Mountains-Red Rock Canyon. * WHEN...From 10 PM Wednesday to 4 PM PST Friday. * IMPACTS...Travel could be very difficult to impossible. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 5 1 1 for road information. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
278 WWUS45 KVEF 122045 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 1245 PM PST Wed Feb 12 2025 CAZ519-521-130615- /O.CON.KVEF.WS.W.0003.250213T0600Z-250215T0000Z/ Eastern Sierra Slopes-White Mountains of Inyo County- Including the cities of Westgard Pass, Bristlecone Pine, Whitney Portal, and Aspendell 1245 PM PST Wed Feb 12 2025 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST FRIDAY... * WHAT...Heavy snow is possible in the higher elevations of the Eastern Sierra and White Mountains. 2 to 4 feet of snow is possible for elevations above 7000 feet, with locally higher amounts on the peaks. Winds could gust as high as 60 mph along the Sierra crest. * WHERE...White and Inyo Mountains, and Eastern Sierra Slopes. * WHEN...From 10 PM this evening to 4 PM PST Friday. * IMPACTS...Travel could be very difficult to impossible. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-800-427-7623 for road information. && $$ NVZ018-019-130615- /O.CON.KVEF.WS.W.0003.250213T0600Z-250215T0000Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including the cities of Mt Charleston, Red Rock Canyon, and Hayford Pk 1245 PM PST Wed Feb 12 2025 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST FRIDAY... * WHAT...Heavy snow is possible in the Spring Mountains and Sheep Range. 12 to 24 inches of snow possible for elevations above 7000 feet, with locally higher amounts on the peaks. Winds could gust as high as 50 mph. * WHERE...Sheep Range and Spring Mountains-Red Rock Canyon. * WHEN...From 10 PM this evening to 4 PM PST Friday. * IMPACTS...Travel could be very difficult to impossible. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 5 1 1 for road information. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas SM
207 WWUS45 KVEF 130536 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 936 PM PST Wed Feb 12 2025 CAZ519-521-131830- /O.CON.KVEF.WS.W.0003.250213T0600Z-250215T0000Z/ Eastern Sierra Slopes-White Mountains of Inyo County- Including the cities of Aspendell, Westgard Pass, Bristlecone Pine, and Whitney Portal 936 PM PST Wed Feb 12 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Heavy snow is possible in the higher elevations of the Eastern Sierra and White Mountains. 2 to 4 feet of snow is possible for elevations above 7000 feet, with locally higher amounts on the peaks. Winds could gust as high as 60 mph along the Sierra crest. * WHERE...White and Inyo Mountains, and Eastern Sierra Slopes. * WHEN...Until 4 PM PST Friday. * IMPACTS...Travel could be very difficult to impossible. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-800-427-7623 for road information. && $$ NVZ018-019-131830- /O.CON.KVEF.WS.W.0003.250213T0600Z-250215T0000Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon, Mt Charleston, and Hayford Pk 936 PM PST Wed Feb 12 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Heavy snow is possible in the Spring Mountains and Sheep Range. 12 to 24 inches of snow possible for elevations above 7000 feet, with locally higher amounts on the peaks. Snowfall rates will be as high as 2 to 3 inches per hour at times. Winds could gust as high as 50 mph. * WHERE...Sheep Range and Spring Mountains-Red Rock Canyon. * WHEN...Until 4 PM PST Friday. * IMPACTS...Travel could be very difficult to impossible. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 5 1 1 for road information. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas SC
204 WWUS45 KVEF 131006 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 206 AM PST Thu Feb 13 2025 CAZ519-521-140000- /O.CON.KVEF.WS.W.0003.000000T0000Z-250215T0000Z/ Eastern Sierra Slopes-White Mountains of Inyo County- Including the cities of Aspendell, Bristlecone Pine, Westgard Pass, and Whitney Portal 206 AM PST Thu Feb 13 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Heavy snow is possible in the higher elevations of the Eastern Sierra and White Mountains. 2 to 4 feet of snow is possible for elevations above 7000 feet; 3 to 5 feet of snow for elevations above 9000 feet, with locally higher amounts on the peaks. Winds could gust as high as 65 mph along the Sierra crest. * WHERE...White and Inyo Mountains, and Eastern Sierra Slopes. * WHEN...Until 4 PM PST Friday. * IMPACTS...Travel could be very difficult to impossible. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-800-427-7623 for road information. && $$ NVZ018-019-140000- /O.CON.KVEF.WS.W.0003.000000T0000Z-250215T0000Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon, Mt Charleston, and Hayford Pk 206 AM PST Thu Feb 13 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Heavy snow is possible in the Spring Mountains and Sheep Range. 12 to 24 inches of snow possible for elevations above 6500 feet; 18 to 36 inches above 8000 feet; higher amounts on the peaks. Snowfall rates will be as high as 2 to 3 inches per hour at times. Winds could gust as high as 50 mph. * WHERE...Sheep Range and Spring Mountains-Red Rock Canyon. * WHEN...Until 4 PM PST Friday. * IMPACTS...Travel could be very difficult to impossible. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 5 1 1 for road information. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
672 WWUS45 KVEF 131638 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 838 AM PST Thu Feb 13 2025 CAZ519-521-132300- /O.CON.KVEF.WS.W.0003.000000T0000Z-250215T0000Z/ Eastern Sierra Slopes-White Mountains of Inyo County- Including the cities of Whitney Portal, Westgard Pass, Aspendell, and Bristlecone Pine 838 AM PST Thu Feb 13 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Heavy snow is possible in the higher elevations of the Eastern Sierra and White Mountains. 2 to 4 feet of snow is possible for elevations above 7000 feet; 3 to 5 feet of snow for elevations above 9000 feet, with locally higher amounts on the peaks. Winds could gust as high as 65 mph along the Sierra crest. * WHERE...White and Inyo Mountains, and Eastern Sierra Slopes. * WHEN...Until 4 PM PST Friday. * IMPACTS...Travel could be very difficult to impossible. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-800-427-7623 for road information. && $$ NVZ018-019-132300- /O.CON.KVEF.WS.W.0003.000000T0000Z-250215T0000Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including the cities of Mt Charleston, Red Rock Canyon, and Hayford Pk 838 AM PST Thu Feb 13 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Heavy snow is possible in the Spring Mountains and Sheep Range. 12 to 24 inches of snow possible for elevations above 6500 feet; 18 to 36 inches above 8000 feet; higher amounts on the peaks. Snowfall rates will be as high as 2 to 3 inches per hour at times. Winds could gust as high as 50 mph. * WHERE...Sheep Range and Spring Mountains-Red Rock Canyon. * WHEN...Until 4 PM PST Friday. * IMPACTS...Travel could be very difficult to impossible. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 5 1 1 for road information. && $$ NVZ015-132300- /O.NEW.KVEF.WW.Y.0002.250213T1638Z-250214T0600Z/ Lincoln County- Including the cities of Panaca, Alamo, Hiko, Rachel, Pioche, and Caliente 838 AM PST Thu Feb 13 2025 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Snow accumulations of 6 to 8 inches, with the greatest accumulations above 6000 feet. Winds gusting as high as 45 mph. * WHERE...Lincoln County including Highway 93. * WHEN...Until 10 PM PST this evening. * IMPACTS...Travel could become very difficult. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call 5 1 1 for road information. Be prepared for slippery roads. Slow down and use caution while driving. If you are going outside, watch your first few steps taken on stairs, sidewalks, and driveways. These surfaces could be icy and slippery, increasing your risk of a fall and injury. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas SM
320 WWUS45 KVEF 132138 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 138 PM PST Thu Feb 13 2025 CAZ519-521-140600- /O.CON.KVEF.WS.W.0003.000000T0000Z-250215T0000Z/ Eastern Sierra Slopes-White Mountains of Inyo County- Including the cities of Whitney Portal, Westgard Pass, Aspendell, and Bristlecone Pine 138 PM PST Thu Feb 13 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Heavy snow is possible in the higher elevations of the Eastern Sierra and White Mountains. 2 to 4 feet of snow is possible for elevations above 7000 feet; 3 to 5 feet of snow for elevations above 9000 feet, with locally higher amounts on the peaks. Winds could gust as high as 65 mph out of the southwest along the Sierra crest. * WHERE...White and Inyo Mountains, and Eastern Sierra Slopes. * WHEN...Until 4 PM PST Friday. * IMPACTS...Travel could be very difficult to impossible. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-800-427-7623 for road information. && $$ NVZ018-019-140600- /O.CON.KVEF.WS.W.0003.000000T0000Z-250215T0000Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including the cities of Mt Charleston, Red Rock Canyon, and Hayford Pk 138 PM PST Thu Feb 13 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Heavy snow is possible in the Spring Mountains and Sheep Range. 12 to 24 inches of snow possible for elevations above 6500 feet; 18 to 36 inches above 8000 feet; higher amounts on the peaks. Snowfall rates will be as high as 2 to 3 inches per hour at times. Winds could gust as high as 50 mph out of the southwest. * WHERE...Sheep Range and Spring Mountains-Red Rock Canyon. * WHEN...Until 4 PM PST Friday. * IMPACTS...Travel could be very difficult to impossible. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 5 1 1 for road information. && $$ NVZ015-140600- /O.CON.KVEF.WW.Y.0002.000000T0000Z-250214T0600Z/ Lincoln County- Including the cities of Panaca, Alamo, Hiko, Rachel, Pioche, and Caliente 138 PM PST Thu Feb 13 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Snow accumulations of 6 to 8 inches, with the greatest accumulations above 6000 feet. Winds gusting as high as 45 mph out of the south. * WHERE...Lincoln County. * WHEN...Until 10 PM PST this evening. * IMPACTS...Travel could become very difficult. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call 5 1 1 for road information. Be prepared for slippery roads. Slow down and use caution while driving. If you are going outside, watch your first few steps taken on stairs, sidewalks, and driveways. These surfaces could be icy and slippery, increasing your risk of a fall and injury. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas SM
371 WWUS45 KVEF 140538 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 938 PM PST Thu Feb 13 2025 NVZ015-140645- /O.EXP.KVEF.WW.Y.0002.000000T0000Z-250214T0600Z/ Lincoln County- Including the cities of Panaca, Alamo, Hiko, Rachel, Caliente, and Pioche 938 PM PST Thu Feb 13 2025 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Impactful snow has moved out of the area. Therefore, the Winter Weather Advisory will be allowed to expire on time at 10:00 pm PST this evening. $$ CAZ519-521-142100- /O.CON.KVEF.WS.W.0003.000000T0000Z-250215T0000Z/ Eastern Sierra Slopes-White Mountains of Inyo County- Including the cities of Westgard Pass, Bristlecone Pine, Aspendell, and Whitney Portal 938 PM PST Thu Feb 13 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Additional snow accumulations up to 6 inches. Winds gusting as high as 50 mph. * WHERE...White and Inyo Mountains, and Eastern Sierra Slopes. * WHEN...Until 4 PM PST Friday. * IMPACTS...Plan on slippery road conditions Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-800-427-7623 for road information. && $$ NVZ018-019-142100- /O.CON.KVEF.WS.W.0003.000000T0000Z-250215T0000Z/ Sheep Range-Spring Mountains-Red Rock Canyon- Including the cities of Hayford Pk, Red Rock Canyon, and Mt Charleston 938 PM PST Thu Feb 13 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Additional snow accumulations up to 3 inches. Winds gusting as high as 55 mph. * WHERE...Sheep Range and Spring Mountains-Red Rock Canyon. * WHEN...Until 4 PM PST Friday. * IMPACTS...Plan on slippery road conditions. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 5 1 1 for road information. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MS
677 WWUS45 KVEF 141119 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 319 AM PST Fri Feb 14 2025 CAZ519-521-NVZ018-019-141230- /O.CAN.KVEF.WS.W.0003.000000T0000Z-250215T0000Z/ Eastern Sierra Slopes-White Mountains of Inyo County-Sheep Range- Spring Mountains-Red Rock Canyon- Including the cities of Aspendell, Red Rock Canyon, Bristlecone Pine, Mt Charleston, Whitney Portal, Hayford Pk, and Westgard Pass 319 AM PST Fri Feb 14 2025 ...WINTER STORM WARNING IS CANCELLED... The Winter Storm Warning has been allowed to expire. Occasional light snow is possible, but additional significant accumulations or impacts are not expected. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 11, 9:41 AM PST, 1 hour 54 minutes earlier.
Area forecast discussion, Feb 11, 9:41 AM PST, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 941 AM PST Tue Feb 11 2025 .SYNOPSIS...Gusty west-northwest winds expected across the region today, with strongest winds in the western Mojave Desert and Morongo Basin. Light shower activity moves into the Desert Southwest on Wednesday, becoming more widespread through the day on Thursday, and peaking Thursday night with valley rain and mountain snow. Temperatures increase through the weekend with dry conditions expected. && .UPDATE...A look at regional observations this morning shows winds have begun to increase across the western Mojave Desert. Gusts of 30 to 35 mph have been noted near Barstow and 25 to 30 mph in the higher elevations near Yucca Valley and Twentynine Palms. These gusts should continue to increase through the morning, topping out in the 35 to 45 mph range this afternoon. It is also not out of the question that we could see a few wind gusts in excess of 40 mph along US 395 near and south of Independence this afternoon. The wind trajectory is not ideal for downslope winds, so any that do occur are expected to be short-lived. However, if the winds overperform, a short fuse wind advisory may need to be issued for this area. Elsewhere across the region, another pleasant but breezy day is in store, with temperatures climbing close to seasonable norms. No changes to the forecast grids or headlines are planned this morning. && .SHORT TERM...Today. A shortwave trough will push through the southern Great Basin today as it rides along the broad upper-level trough across the western CONUS. This shortwave will have an associated +70kt 500mb jet as it pushes through western Inyo and western San Bernardino counties today. As such, these locations are where wind gusts will be the strongest. A Wind Advisory goes into effect for the western Mojave Desert and Morongo Basin in San Bernardino County today at 10am through 10pm, with gusts to 50 mph possible. Considered issuing a Wind Advisory for the Owens Valley as well, but the trajectory of the jet is not particularly conducive for strong downslope winds. High resolution models show the potential for isolated gusts at or above 40 mph reaching parts of Highway 395 around Independence, but impacts are not expected to be widespread enough to warrant a product issuance. That said, as the day progresses, if wind readings are over-achieving, a short-fused headline may be needed. Meanwhile, expect peak wind gusts between 25 and 35 mph across the remainder of the forecast area today with near-normal temperatures and otherwise quiet weather conditions. .LONG TERM...Wednesday through Monday. Weak trailing shortwave embedded within a northwesterly flow aloft will move through the region on Wednesday. While lacking much dynamic support, it will begin to usher in some richer Pacific moisture to the area, with Precipitable Water climbing to 100-150% of normal across our far western and southern zones by Wednesday morning. This moisture, coupled with a 120kt northwesterly upper level jet will promote some very light shower activity across the Sierra and Owens Valley Wednesday morning, with some additional light sprinkles or perhaps a few hundredths across the I-40 corridor through the day. Snow levels will start out fairly low, so can't rule out some snowflakes along the US-395 corridor in the Bishop area, but not expecting any snowfall accumulations. Bigger story continues to be the primary trough that will move through the region on Thursday into Friday. Flow aloft will turn broadly southwesterly Thursday morning, with increasing Pacific moisture streaming in through the day. Large scale divergence and warm air advection ahead of the trough axis will promote a fairly broad area of light precipitation that will overspread the region. Precipitation rates through the day Thursday should be fairly light and intermittent across the deserts, but orographic forcing will squeeze out heavier precipitation rates near the higher terrain. Heavier rainfall is mainly expected in the Owens Valley, while heavy mountain snow above 7000 feet can be expected in the Sierra, White Mountains, Spring Mountains, and Sheep Range. As the trough axis moves through overnight into Friday morning, it will drag a sharp cold front and the primary atmospheric river, across the deserts and into northwestern Arizona. This front will feature the heaviest precipitation rates across the lower elevations and will also see some of the peak snowfall intensities in the higher terrain. With forecast snow totals of 1-3 feet in the Sierra, and potentially 1-2 feet in the Spring Mountains, have expanded the Winter Storm Watch to include the Spring Mountains and the Sheep Range. Snow levels will peak near 7000 feet in these mountain zones, but will crash closer to 6000 feet on the back of the precipitation axis. Across the lower elevations, widespread wetting rain continues to be expected. NBM probabilities remain quite promising for the most substancial widespread rainfall in recent memory. Primary concerns for achieving the heavier totals would be lingering dry air that will take its time to moisten on Thursday, especially with northward extent, as well as downslope (rain shadow) influences near terrain features, which often gets the best of us in Las Vegas. After going more than 6 months without rain in parts of the area, regional roads will be quite slick with grime and oil buildup, so plan for some extra time if venturing out. The trough axis will move through on Friday with a cold pool aloft of -25C promoting lingering shower activity, especially across southern Nevada and northwestern Arizona. Even a few lightning strikes will be possible with the more robust showers. Thereafter, a ridge will build in over the weekend with drier conditions and warming temps. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Winds today are going to be a headache. The wind shift has slowed down, so the current expectation is for south to southwest winds around 10 knots through noon or so, with a sporadic gust or two possible. Delayed the shift to northwest winds until noon, and the gusts until 2 PM, although confidence is poor in the timing. The gusty northwest winds could last well into the evening before subsiding close to midnight. Winds are likely to veer to northeasterly Wednesday, with about a 40% chance of speeds high enough to cause runway configuration concerns. No operationally significant clouds or weather expected through this TAF period, although conditions could start to deteriorate as early as Wednesday night. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...Westerly winds in the Barstow area will continue gusting around 40 knots before decreasing this evening. Northwest winds around 30 knots will also spread into the Morongo Basin. Farther north, expect westerly winds gusting around 40 knots over the Sierra crest, with northwest winds gusting 20 to 30 knots in the southern Great Basin, possibly spreading as far south as Las Vegas and the Colorado River Valley later this afternoon and evening. Winds will decrease tonight, and lighter winds are expected Wednesday. VFR conditions are expected through tonight, before lower ceilings, mountain obscuration, and chances for rain and mountain snow begin spreading into Inyo and San Bernardino counties Wednesday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Planz SHORT TERM...Soulat LONG TERM...Outler AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Winter Storm Warnings in Nevada, 2025Winter Storm Warnings in California, 2025Every winter storm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.